Optimization of segment-wise linear structures via optimal control theory

Goh C.J. and Wang C.M. (1988) Optimization of segment-wise linear structures via optimal control theory. Computers and Structures, 30 6: 1367-1373. doi:10.1016/0045-7949(88)90201-5


Author Goh C.J.
Wang C.M.
Title Optimization of segment-wise linear structures via optimal control theory
Journal name Computers and Structures   Check publisher's open access policy
ISSN 0045-7949
Publication date 1988-01-01
Sub-type Article (original research)
DOI 10.1016/0045-7949(88)90201-5
Volume 30
Issue 6
Start page 1367
End page 1373
Total pages 7
Language eng
Subject 1706 Computer Science Applications
2206 Computational Mechanics
Abstract Rozvany et al. [J. Engng Mech. ASCE 114 (1988)] have recently derived optimality conditions via the cost gradient (Prager-Shield) method for the optimization of plastically designed beams with linear segmentation. Although the analytical method is applicable to any number of beam segments and degree of redundancies, it may not be as convenient to use when these are large. This prompted the authors to develop a numerical method which not only complements Rozvany's analytical method but also extends the work on beams to plates and segments which are piecewise constant, linear, quadratic or any order of variation. The numerical approach, based on optimal control theory, gives results to within 1% of the exact solution for the considered beam and plate examples.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collections: ResearcherID Downloads
Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 4 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 17 Jan 2017, 01:42:55 EST by Clare Nelson